Jump to content
CrazyBoards.org

Moody

Member
  • Content Count

    351
  • Joined

  • Last visited

About Moody

  • Rank
    my brain hurts

Profile Information

  • Gender
    Woman

Recent Profile Visitors

1,257 profile views
  1. thank you for the info and suggestions, you are all so helpful, I really appreciate it. I think I will start looking around again to see if I can find a new doctor. I am starting to feel pretty bad (mentally), but I am not eager to call my pdoc about it since Im not sure she will help anyway. I did go see my gp though, and she thought the TSH increase wasn't that worrisome, since I am not really having any hypothyroid symptoms. So that is a relief at least.
  2. Yes, my pdoc did have my kidneys checked (because I asked her to, humph) and they are fine. I will try checking with my primary physician, that is a good idea. I hope she will be more helpful!
  3. Yes, I am upset, I have already been on many, many meds that didn't work, so it's not like I can easily switch to a new better one. Plus it is July and the worst time of year for me mood wise is June-August. I'm not sure what to do now, unfortunately it is really hard to find a good pdoc in my area that takes my insurance.
  4. Well my doctor finally got back to me and said that if I have any concerns about my thyroid, I should stop taking lithium. Huh. I wasn't expecting that.
  5. Yep, I am taking the pink IR capsules! I tried the IR tablets but they destroyed my stomach. I guess I could ask my doctor about trying the ER tabs. It's weird because like evilnessness, I took the same capsules last time I did lithium and had no issues.
  6. Thank you for all of your responses. I have actually been having problems with bloating and constipation, which seems strange with lithium. I didnt have problems like that the first time I was on lithium, which is why I was wondering if low thyroid was involved. Inanlae and manicgem, it sounds like you are both managing well with Synthroid and lithium, that is good to know. I hope you continue to do well! dtac, it is nice that your pdoc discussed thyroid stuff with you, mine didnt tell me anything. I am just scared of doing permanent damage to my thyroid, maybe I am being silly but I hate the idea of having yet another problem that I have to take another pill for, oh well. I asked my psych doc about the higher TSH but she hasnt gotten back to me yet. But you all have reassured me a little, thank you for sharing your experiences.
  7. I have been taking lithium for about 6 weeks, just 750mg. I had bloodwork done last week and my TSH level has gone from 2.4 to 3.45. My psych doc thought this was fine because my TSH is still normal (lab says anything over 4 is high) but it makes me very nervous. Is this a sign that my thyroid is failing, or is it normal for TSH to go up while on lithium? I was on lithium once before a few years ago, and I had no change in my thyroid functioning. I am also having lots of digestive issues that I didnt have the last time on lithium. I figured it was just the lithium but now I am worried that it might be caused by low thyroid. Have any other lithium users had an experience like this? Should I think about stopping the lithium, or is it not that big a deal?
  8. Yes. Topamax makes me very anxious and agitated. I tried it twice, once for mood, once for migraines, and had to stop it both times because the agitation did not go away. It didnt work for me for mood (obviously) but it did help with migraines. To answer your other questions, I did lose about 5 pounds in the first 2 weeks I was on it. I did not have any tingling, dizziness or memory issues, possibly because I never got above 25-50mg.
  9. I also had interdose withdrawal on .5mg of klonopin. I took half a pill in the morning and half in the evening. I started waking up every morning with horrible anxiety, and the anxiety came back about an hour or two before the evening dose. When I told my doctor, she gave me the option of increasing my klonopin dose, but I chose to get off of it entirely. It took a while to wean off of it, about 2 months I think. But I had been taking it for about 6 months. Once I was off for a while, the rebound anxiety went away. I can still take klonopin as needed, just not every day, or I get dependent again.
  10. No, I am not currently on a preventative, unfortunately. I did not have any withdrawal effects from stopping the amitriptyine except that my migraine finally went away! I was only taking it for about 10 days. I hear you about the pain of starting new meds. The amitriptyline was my 4th try at a migraine preventitive, so far I havent found one that works for me. Can you get an appointment with a neurologist? They might be able to fix you up with a better (for you) preventative med.
  11. It did not make me stupid or tired, but I tend to have unusual med reactions, so I dont know if that is the norm. I think gabapentin has a shortish half life, so it might give better pain control with a split dose. But definitely check with your doctor, I am just guessing.
  12. I kept taking the amitriptyline for a while longer, but I kept gettting the migraines every other day. I decided to stop taking it to see if the migraines would improve, and yep, the day after I stopped it, I went back to my normal migraine pattern of about once a week, which now feels blissful compared to every other day. I was definitely getting migraines, because naratriptan got rid of them, but only for a day. I did not get anxiety from the amitriptyline, but it could possibly be the cause of your increased anxiety; seems like almost any med can have anxiety as a side effect, I got very anxious when I was taking topamax. Anxiety is one of those side effects that sometimes gets better after a few weeks, so even if the amitriptyline is making you more anxious, you might want to stick with it a little longer to see if things improve. I hope you can get in to see a neurologist soon! There are a heck of a lot of headache preventatives besides amitriptyline, if it doesnt work out for you.
  13. My neurologist started me on 10mgs of amitriptyline last week to try to prevent migraines. I was getting a migraine about once a week, plus a week long one during my period. Since I started the amitriptyline, I have already had three migraines, that is like a migraine every other day. I have also been having bad muscle aches, but I can deal with that. Can amitriptyline cause more migraines? And if so, is this a sign that it isnt going to help? I have gotten headaches when starting other meds, but those were just headaches, not full on migraines. I know it can take weeks for a preventitive to start working, but the constant migraines are killing me. Plus I am not supposed to take my naratriptan (migraine abortive) more than twice a week, woe. I have already tried verapamil, propanolol and topomax, the verapamil and topamax helped, but I had to stop them because of bad side effects. Has anyone had a rough start with amitriptyline (or any migraine preventitive) and had it help in the end?
  14. Paragard is the copper IUD, it doesnt release any hormones like the Mirena. I am bipolar, I have a Paragard, and I LOVE it. It is hormone free, it lasts TEN YEARS, and other than checking once a month to make sure the cord is still there, you can pretty much ignore it. I am on my second one, I had my first one put in when I was in my late 20s, and ten years later I had it replaced with a new one. I wont lie to you, it did hurt a lot when the doctor put it in, but only for a minute. After it was inserted, I had slight cramping off and on for the first month, but after that I couldnt feel anything. I have not had any side effects from it, my periods did not get any worse, and I have never gotten pregnant. So I highly recommend it. The only downside I had was the insertion pain, but that did not stop me from going back for a second IUD when the first one wore out. I would do it again in a second.
×
×
  • Create New...